Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 92, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 4, 1997, 2:44 PM EDT for Dixie County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 1997, 2:44 PM EDT (18:44 UTC)
- Expired
- Jul 4, 1997, 3:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Dixie County, FL
The radar
The Tallahassee radar (KTLH), 143 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3604 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 041846 RRA SVRTLH FLC029-041945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 244 PM EDT FRI JUL 4 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 345 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH FLORIDA ...NORTHERN DIXIE COUNTY AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHERN DIXIE COUNTY OVER THE MALLORY SWAMP. THIS STORM IS DRIFTING SLOWLY NORTH AT 5 MPH. ALTHOUGH MOST OF THIS STORM WILL REMAIN OVER THE SWAMP...THIS STORM MAY PRODUCE A DOWNBURST WHICH COULD PRODUCE DAMAGING WIND GUSTS ACROSS THE NORTHERN PART OF THE COUNTY. SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE IN THE PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:30 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 4, 2:30 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 PM EDT FRI JUL 4 1997 MID/UPR RDG WILL CONTINUE TO GRADUALLY BREAK DOWN ACRS NERN GULF COAST THRU FCST PD AS SVRL S/WVS DVLP BROAD UPR TROF FM NRN PLAINS TO NERN STATES. THIS COMBINED WITH LARGE SFC HI MOVG INTO CNTRL PLAINS WILL HELP TO PUSH SFC BNDRY SEWD TO S CNTRL AL/CNTRL GA BY SATURDAY MORNING. MEANWHILE...MOISTURE WILL DEEPEN ACRS FCST AREA WITH PW BACK ARND 2 INCHES BY SATURDAY AFTERNOON. WEAK W TO SW MEAN LLVL FLO SHOULD ALLOW SLOWLY PROGRESSIVE SEABRZ TO DVLP BY AFTN...WHICH SHOULD BE ACTIVE GIVEN A DEEPER MOISTURE PROFILE AS COMPARED TO LAST FEW DAYS. COMBINATION OF ACTIVE SEABRZ...CLOSE PROXIMITY OF SFC BNDRY PROVIDING ADDITIONAL FOCUS FOR DEEP CONVECTION...AND DEEP MOISTURE SHOULD RESULT IN SCTD TSRA BY SATURDAY AFTN. HAVE NO PROBLEM WITH 40 PCT TSRA CHC SATURDAY. EXPC SUNDAY TO BE ACTIVE AS WELL. IN THE SHORT TERM...LRG MULTICELL TSRA HAS DVLPD OVR DIXIE CO WITH NICELY DEFINED SEABRZ STRETCHING ALG BIG BEND COAST. WOULD PREFER SMALL POP FOR ISOLD/WIDELY SCTD EVE TSRA OVR FL PART OF FCST AREA. OTHERWISE...WILL CUT THIS ONE SHORT DUE TO ONGOING POTENTIALLY SVR STORMS IN CWA. MOORE
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.